MAUDE Adverse Event Report: COOPERSURGICAL, INC. INSORB; SKIN STAPLER/STAPLE, BIOABSORBABLE

COOPERSURGICAL, INC. INSORB; SKIN STAPLER/STAPLE, BIOABSORBABLE
Model Number 2030
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an abdominal surgery in (b)(6) 2025.Surgeon used robotics and closed with insorb staples.Staples began to expel from body and the surgeon removed 5-6 staples from naval incision in office on (b)(6) 2025.Empiric antibiotic treatment administered.1216677-2025-00039, 2030 insorb, (b)(4).
 
Additional Manufacturer Narrative
Device location is unknown.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Updated: b4, g3, g6, h2, h3, h6, h11.Distribution history: the complaint product was manufactured at csi.Manufacturing record review: a review of the device history record could not be performed because the lot/serial number was not provided.However, it should be noted at the time of manufacture records from each lot are thoroughly reviewed to ensure that products are released meeting all coopersurgical quality release specifications.Should the complaint product lot/serial number be provided going forward, the device history record will be reviewed, and this complaint amended accordingly.Historical complaint review: a review of the 2-year complaint history didn't show similar reported complaint conditions were the umbilical closure was involved.Product receipt: the complaint product has not been returned to csi.Visual evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Photos were received from the customer showing the protruding staples placed in the wound in the umbilical closure.Functional evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Any relevent customer or clinical information: medical affairs was consulted about the issue.Root cause: the ifu states that the insorb stapler should not be used on scar tissue if an effective tissue capture cannot be achieved.Also, the umbilicus, being composed of scar tissue and often exhibiting increased thickness, presents a challenge for effective tissue capture.Additionally, the anatomical curvature of the umbilicus may complicate the ability to ensure proper alignment and coverage of the blue indicator triangles, which are essential for confirming adequate tissue engagement and coverage during staple placement.Furthermore, the curved nature of the umbilicus may result in staple placement intervals less than the recommended 7 mm, potentially increasing the risk of interference from previously placed staples.Based on the information within our ifu and the input from medical affairs, the complaint condition is attributed to an error in use.Corrective action: no corrective action is necessary, the complaint condition is confirmed, however after further investigation the issue was ruled not to be a manufacturing issue.

Brand Name
INSORB
Common Device Name
SKIN STAPLER/STAPLE, BIOABSORBABLE
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611 1350
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611 1350
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611-1350
4752651582
MDR Report Key23065139
Report Number1216677-2025-00039
Device Sequence Number9671176
Product Code GDW
UDI-Device Identifier00867516000104
UDI-Public(01)00867516000104
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2030
Device Catalogue Number2030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale